MAUDE Adverse Event Report: BERLIN HEART GMBH CONNECTOR SET FOR CANNULAS Ø 6/9 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH CONNECTOR SET FOR CANNULAS Ø 6/9 MM; VENTRICULAR ASSIST DEVICE
Model Number A06-009
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The excor connector for cannula set was in use from (b)(6) 2016 (52 days).We have reviewed the production records of the excor connector set for cannulas s/n (b)(4).This connector set for cannulas was produced according to our specification.The explanted blood pump and the trimmed off section of the connecting set tubing was returned to the manufacturer for evaluation.The returned section of the tubing was visually inspected under a microscope.Through microscopic analysis, a small incision (like a small cut) was detected on the outer surface of the tubing.At the inner surface of the tubing, this damage looked more rupture-like, allowing the drop of blood to leak through.Based on imprints of the cable tie detected on the outside of the tubing, it was determined that position of the incision corresponds to the position where the cable tie is fastened: the imprint is partially overlapping the visible incision and damage.An imprint of unknown origin is also visible on the tubing in the region close to the visible damage there is insufficient evidence to confirm if this tool contributed to the failure.The titanium connector belonging to the connecting set was not returned since still being utilized on the patient.Based on the appearance of the damage the tubing was initially caused by an external cut.Due to this external damage an incision was created, which developed into a tear in the interior of the tubing until the tubing ruptured, by which the site detected a drop of blood on the outer surface of the connector set.
 
Event or Problem Description
The site called berlin heart clinical affairs (ca) on (b)(6) 2016 to report that the site had changed the excor blood pump on a patient supported in lvad configuration, because a nurse noticed drop of blood on the outside of the connecting set tubing which was connected to outflow side of the pump.The blood drop was, very close to the connecting set titanium connector.The site also reported that the blood could only be produced by bending the cannula away from the site of the blood.The site has reused the connecting set tubing, after trimming off the compromised section of the connector set tubing.There was no harm to the patient and the patient tolerated the pump change well, with no untoward effects issues.

Brand Name
CONNECTOR SET FOR CANNULAS Ø 6/9 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key5563022
Report Number3004582654-2016-00015
Device Sequence Number10939658
Product Code DSQ
UDI-Device Identifier04260090040591
UDI-Public04260090040591
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
H100004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberA06-009
Device Catalogue NumberA06-009
Device Lot Number00047453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2016
Initial Report FDA Received Date04/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 MO
Patient Weight9